High Wind, Parmer
- When
- March 26, 7:15 PM CST
- Where
- Parmer forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
On the heels of a strong cold front in the evening, northwest winds gusted to 72 mph and 59 mph at Muleshoe and Friona, respectively. No damage was reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
On the heels of a strong cold front in the evening, northwest winds gusted to 72 mph and 59 mph at Muleshoe and Friona, respectively. No damage was reported. These wind gusts were measured by Texas Tech University West Texas mesonet stations. This same cold front helped support several inches of snow farther north across portions of the northern Texas Panhandle which came as a surprise to many on Easter morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 26, 6:55 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 755 PM CDT SAT MAR 26 2016 .UPDATE... MADE A QUICK UPDATE TO ADJUST FOR LATEST WIND GUIDANCE/OBSERVATIONAL TRENDS WITH FRONTAL BOUNDARY. FRONT JUST NOW MAKING INTO PARMER/CASTRO COUNTIES WITH 30KT SPEEDS COMMONPLACE. CONTINUING TO MONITOR AREA OF ENHANCED REFLECTIVITY ALOFT ACROSS THE PANHANDLE NOW SHOWING SOME ENHANCEMENT NORTH OF AMARILLO. THERE IS SOME LIMITED INSTABILITY ACROSS THE EASTERN PANHANDLE AND THERE REMAINS SOME OPPORTUNITY FOR RAIN/POSSIBLE THUNDER UP AROUND CHILDRESS LATER THIS EVENING. OTHERWISE...WINDY AND DRY WILL BE THE RULE. && .PREV DISCUSSION... /ISSUED 622 PM CDT SAT MAR 26 2016/ AVIATION... COLD FRONT TO BRING BRING WINDY CONDITIONS THIS EVENING. VFR ANTICIPATED AT KLBB/KPVW THROUGH THE PERIOD. KCDS IS A BIT TRICKER FORECAST WITH SOME RISK OF SHRA/TSRA ALONG AND BEHIND FRONTAL BOUNDARY WITH THE GREATEST THREAT AROUND MIDNIGHT LOCAL TIME. THIS ACTIVITY MAY BE ACCOMPANIED BY MVFR CEILINGS AND ICING ALOFT. RAIN PROBABILITIES ARE TOO LOW TO EXPLICITLY MENTION IN TAF AT PRESENT THOUGH AMENDMENTS ARE LIKELY ONCE FCST BECOMES MORE CLEAR. PREV DISCUSSION... /ISSUED 332 PM CDT SAT MAR 26 2016/ SHORT TERM... COMPACT SHORT WAVE TROUGH CURRENTLY OVER THE FOUR CORNERS REGION WILL CONTINUE ITS TRACK TOWARDS THE REGION THIS EVENING. LARGE SCALE LIFT WILL INCREASE OVER THE REGION TONIGHT HOWEVER MOST OF IT WILL BE CONCENTRATED OVER THE PANHANDLES INTO OKLAHOMA. A LOW LEVEL JET WILL FORM AS THIS TROUGH NEARS RESULTING IN STRONG OMEGAS ALONG MOIST ISENTROPIC SURFACES. ALTHOUGH EVEN IN THIS CASE...THE BEST OMEGAS WILL RESIDE NORTH OF THE SOUTH PLAINS AND ROLLING PLAINS REGIONS. THE SWEET SPOT OF COUPLING OF ISENTROPIC LIFT/FRONTOGENETICAL FORCING AND LARGE SCALE LIFT WILL GENERALLY EXTEND FROM THE CENTRAL AND EASTERN PANHANDLE INTO OKLAHOMA. THE LIFT MAY BE SLIGHTLY OUT OF PHASE WITH THE MOISTURE BUT MAY NOT LIKELY MAKE A DIFFERENCE IN CONVECTIVE DEVELOPMENT OVER THE FAR SOUTHERN TEXAS PANHANDLE. MID LEVEL COOLING WILL BE FAIRLY MINIMAL THIS FAR SOUTH OF THE LOWEST HEIGHT FALLS. HOWEVER...LIFTING ELEVATED PARCELS STILL GIVES AS MUCH AS 500 J/KG OF INSTABILITY SUPPORTING THUNDER CHANCES. A SECONDARY SHORT WAVE TROUGH OVER THE CENTRAL PLAINS WILL SEND A STRONG COLD FRONT THROUGH THE AREA WHILE CONVECTION IS OCCURRING. MODEL GUIDANCE DEPICT ANYWHERE BETWEEN 10 AND 15 MB/3H PRESSURE RISES BEHIND THIS FRONT COMING OUT OF EASTERN NEW MEXICO. BECAUSE OF THIS...ADVISORY LEVEL WINDS APPEAR LIKELY NEAR THE TEXAS/NEW MEXICO STATE LINE. FURTHERMORE...THIS MAY KICK UP SOME BLOWING DUST GIVEN THE ANTICIPATED STRENGTH OF THE WINDS. LONG TERM... QUICK PASSAGE OF A SHORTWAVE RIDGE SUNDAY NIGHT WILL GIVE WAY TO SOUTHWESTERLY FLOW ALOFT AS A STRONG AND LARGE CLOSED LOW PUSHES INTO THE INTERMOUNTAIN WEST BY MONDAY AFTERNOON. LOW-LEVEL FLOW WILL QUICKLY RETURN TO THE SOUTH BY SUNDAY NIGHT AND INCREASE IN SPEED THROUGH THE DAY. LOW-LEVEL MOISTURE WILL RAPIDLY INCREASE AS WELL WITH A WEAK DRYLINE SETTING UP BY MONDAY AFTERNOON ACROSS THE WESTERN SOUTH PLAINS. HIGH TEMPERATURES WILL ALSO START AN UPWARD TREND AND BE ABOUT 15 DEGREES WARMER THAN SUNDAY. FIRST SLOSHING DRYLINE SETUP WILL DEVELOP MONDAY NIGHT INTO TUESDAY WITH THE DRYLINE PUSHING BACK INTO EASTERN NEW MEXICO AS A STRONG LOW-LEVEL JET DEVELOPS IN THE EARLY MORNING HOURS TUESDAY. UNFORTUNATELY THE MOISTURE WILL BE RELATIVELY SHALLOW AND AFTER A MILD START TO THE MORNING TUESDAY...THE DRYLINE WILL PUSH INTO THE ROLLING PLAINS BY TUESDAY AFTERNOON. THIS WILL BUMP HIGHS UP ANOTHER 5 TO 10 DEGREES FOR TUESDAY ALONG WITH BREEZY SOUTHWESTERLY WIND BEHIND THE DRYLINE. MODELS TRY TO BREAK OUT PRECIPITATION ALONG AND EAST OF THE DRYLINE BUT THE BULK OF THE ACTIVITY IS FORECAST TO BE EAST OF THE AREA. DRYLINE WILL STRUGGLE TO MOVE BACK WEST WEDNESDAY MORNING AS STRONG SOUTHWEST TO WESTERLY FLOW CONTINUES AND AS A WEAK PACIFIC FRONT MOVES ACROSS THE REGION. THIS FRONT MOVES EAST DUE TO PART OF THE CLOSED LOW SWINGING OUT INTO THE CENTRAL PLAINS EARLY WEDNESDAY MORNING. DRY AIR WILL ONCE AGAIN OVERTAKE THE REGION BUT FORTUNATELY IT DOES NOT APPEAR THAT WE WILL SEE THE 40-50 MPH WEST WIND WE SAW THE MIDDLE OF THIS WEEK. WIND SPEEDS IN MOS GUIDANCE AND MODEL GRIDS HAVE SLOWLY BEEN COMING DOWN AS THE CENTER OF THE LOW CONTINUES TO SHIFT TO THE NORTH WITH TIME. A WEAK CANADIAN FRONT ARRIVES EARLY THURSDAY MORNING AS THE STRONGER PART OF THE LOW SWINGS TOWARDS THE GREAT LAKES. ALSO OCCURRING THURSDAY INTO FRIDAY IS A BIT OF STRENGTHENING IN THE WEST COAST TROUGH AS IT MOVES TOWARDS THE FORECAST AREA BY THE END OF NEXT WEEK. GFS/ECMWF DIFFER ONCE AGAIN WITH THE PROGRESSION AND STRENGTH OF THIS TROUGH WITH THE ECMWF BEING FASTER WHILE THE GFS HANGS THE TROUGH TO THE WEST AND TRIES TO DEVELOP A CLOSED LOW THROUGH THE UPCOMING WEEKEND. JORDAN && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 AM CDT SUNDAY FOR TXZ021-027-028-033-034- 039-040. && 26/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 226 PM CDT SAT MAR 26 2016 TXZ021>044-271930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 226 PM CDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. THIS FRONT WILL BRING SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO 50 MPH ACROSS THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617316, 617315.